Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking mucinex for stringy mucus in throat. What could be the reason for constant mucus attacks?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
yes, i have major mucus attacks constantly today from 1200 noon till now i hack and clear my throat for it is filled with saliva and mucus. how do i get it to stop. i have seen 6 drs. now saying sinistus and took an xray but i cannot eat or sleep and have lost 40 lbs. due to plegmn in the back of throat and nose. it is to the point i cant live with it and the drs just say swallow it and take mucinex. they have no idea what it feels like. it is stringy glue like mucus stuck in my throat deep down and back of throat and feels like pockets filled with watery mucus
Posted Fri, 29 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 38 minutes later
Brief Answer: Possibilities- Sinusitis, GERD, LPR Detailed Answer: Hi, I share your concern that this is a disturbing problem. Based on your description, I have few possibilities that can explain your symptoms: 1. The first possibility can be sinusitis. 2. The other ones can be GERD and Laryngopharyngeal reflux. X-ray gives an idea about the sinus disease, but CT scan PNS gives a better and clearer picture inside the sinuses. Other two differential diagnosis can be ruled out by your attending ENT doctor with the help of endoscopy. I would start you on nasal decongestants with mucolytics with steam inhalation as I plan to diagnose the condition. You should discuss about CT scan, endoscopy and the nasal decongestant when you get to see the doctor. Hope this helps. I will be glad to assist you further if required. Regards
Above answer was peer-reviewed by
Follow-up: Taking mucinex for stringy mucus in throat. What could be the reason for constant mucus attacks? 13 hours later
can i ask another follow up queston? i dont want to be charged 15.00 again. i do not like my credit card on file. anyway, the ent dr called my ct scan of sinius was fine. i am still purging since 12 noon yesterday a watery mucus from my throat, back of my throat and in my chest. it goes on for hours. any more suggestions. i take all the nasal decongestants like atrovent nasonex, steriod one (not at the same time) nothing helps but maybe astelin and tastes terrible. i do the sinus flush all the time, saline solution, but i still have this thick mucus all thru my throat. when i drink water or eat just a second later all this clear liquid comes up out of my throat. if you can reply without charging me pls do. i also have a steam inhaler helps some and also symbicor i try evert day and a flutterer thing that bring mucus up. pls help me. the ent drs are not helping so do you think stay with the pulmonary dr??
Answered by Dr. Prahlad Duggal 8 hours later
Brief Answer: Take PPI for 3 weeks Detailed Answer: Hi, as your CT scan is fine and all the nasal sprays are not helping except azelastine (it tastes bitter), there is an entity known as vasomotor rhinitis where there is rhinorrhea without excessive sneezing. Azelastine spray does help in this but surgical option of vidian neurectomy can also be discussed with your ENT. But before that, please take proton pump inhibitors (PPI) for 3 weeks after consulting your doctor and that may solve your problem. Wish you luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor